Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 210, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 11, 2019, 3:44 PM EDT for Mahoning County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2019, 3:44 PM EDT (19:44 UTC)
- Expired
- Sep 11, 2019, 4:10 PM EDT
- In force
- 26 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mahoning County, OH
The radar
The Pittsburgh radar (KPBZ), 64 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WUUS51 KCLE 111944
SVRCLE
OHC099-112030-
/O.NEW.KCLE.SV.W.0210.190911T1944Z-190911T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
344 PM EDT Wed Sep 11 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Mahoning County in northeastern Ohio...
* Until 430 PM EDT.
* At 343 PM EDT, a severe thunderstorm was located near Columbiana,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Salem, Columbiana, Boardman, Canfield, Poland, New Middletown and
Greenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4093 8083 4093 8086 4105 8077 4100 8051
4090 8052 4090 8082
TIME...MOT...LOC 1943Z 291DEG 23KT 4093 8073
HAIL...1.00IN
WIND...60MPH
$$
Clark1 follow-up statement
426
WWUS51 KCLE 112010
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
410 PM EDT Wed Sep 11 2019
OHC099-112020-
/O.CAN.KCLE.SV.W.0210.000000T0000Z-190911T2030Z/
Mahoning OH-
410 PM EDT Wed Sep 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAHONING COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4093 8083 4093 8086 4105 8077 4100 8051
4090 8052 4090 8082
TIME...MOT...LOC 2008Z 291DEG 23KT 4087 8052
$$
KJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 1:45 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 11, 1:45 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 145 PM EDT Wed Sep 11 2019 .SYNOPSIS... A cold front will approach the area from the north today and stall. The front will remain in the area Thursday before lifting north as a warm front on Friday. A cold front will follow from the west Friday afternoon and evening. High pressure will dominate on Saturday. && .NEAR TERM /THROUGH THURSDAY/... Clouds have thinned allowing for mostly sunny skies during the morning which has helped temperatures rise to near 90 in some locations. Will increase max temperatures a bit to reflect the very warm conditions. Cloudiness should increase over the next few hours as the convective temperature is reached. Max temperatures will range from the mid 80s near ERI to the lower 90s near CLE and the southern portion of the CWA. Latest run the HREF system has back off on convective development for the afternoon across the region. Will lower/delay POP increase a tad for the afternoon. Previous discussion: A warm and humid airmass resides over the area this morning with temperatures warming rapidly to the upper 70s to lower 80s with mainly scattered high and mid clouds. Morning soundings show 850 mb temperatures ranging from +19C over the southern part of the CWA to near 17C over Lake Erie. We can expect temperatures to be similar to yesterday and reach 85-90F in most locations. The consensus of the convection allowing models shows showers and thunderstorms developing around 17UTC-18UTC over the western part of the area and then progresses the activity east. Effective shear reaches 30-35 knots near the Lake Erie with weaker values to the south. This amount of shear should help organize and help sustain the convection and increase the potential for severe weather. SPC's outlook has included part of the TOL area in a slight risk for severe. PW values are near 1.6" with DCAPE not overly high which seems reasonable as the mid level dry layer is rather high this morning and near or just below 500 mb. With the expected convective development expected more toward the middle of the afternoon, POPs for this morning to midday have been lowered. Previous discussion...Followed the HRRR for precip timing today and favored the MET guidance vs the categorical GFS. For today, a cold front across the central lakes will drop south, onto Lake Erie and possibly into nern OH and nwrn PA by late afternoon. Models have the front stalling in northern Ohio tonight before lifting north as a warm front Friday. Don't think the front will be initially active through mid morning so will start out with a slight chance pop and work up to chance mid and late morning, all to cover any possible development. Believe most of the precip today will occur through the afternoon. Following the HRRR, have likely pops on a nw/se line from Wood county to Wayne county. Through the afternoon have tilted the line move nw/se and drifted it east reaching nern OH and nwrn PA by 00Z. Through the evening have lowered pops with diurnal trends, keeping a chance pop mainly nwrn pa northeast of the front. The front remains in the area Thursday. Low pressure will move into the upper midwest and should likely be a focus for convection while forcing should be weaker across the region as an upper short wave ridge moves across the area, so will have chance pops for the day. Highs mid to upper 80s today. Highs Thursday from the mid and upper 70s northeast to the mid 80s southwest. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... A weakening frontal boundary over the area Thursday night will occlude and lift north as strong low pressure tracks northeast across the northern Great Lakes, pushing a cold front east across the area late Friday and Friday night. Precip chances will increase across the area Friday into Friday night, with thunderstorms possible ahead of the cold front. The models are inconsistent with the timing of the front, with the GFS/GEM notably faster than the latest NAM/ECMWF. The front will clear the area to the east by Saturday morning, with dry conditions expected through Friday night. Highs on Friday will be in the mid to upper 80s across the area, but will retreat to the upper 70s to low 80s Saturday behind the relatively weak cold front. && .LONG TERM /SUNDAY THROUGH TUESDAY/... The long term period is characterized by a building upper ridge across the eastern CONUS early next week, with mainly dry conditions and few signals for appreciable precip forcing. A somewhat seasonably strong belt of westerlies across the northern tier into the Great Lakes Sunday into Monday may promote a few clusters of convection somewhere across the region, but confidence is too low for any forecast mention at this point. The GFS continues to be an outlier with the synoptic pattern during this period, so have opted for more of a GEM/ECMWF solution. Above normal temps are looking increasingly likely early next week, with low/mid 80s forecasted. && .AVIATION /18Z Wednesday THROUGH Monday/... Generally VFR conditions will continue into much of the afternoon as showers and thunderstorms develop and increase in coverage and intensity through 21 UTC. Cumulus field will increase and become broken as well. MVFR conditions will develop in the heavier downpours. Brief improvement can be expect early this evening but lower clouds and some fog may develop after midnight as the cold front to the north approaches from the north along with lingering moisture in the boundary layer. The boundary will sag south into northern Ohio and nw PA Thursday morning and bring IFR to MVFR cigs. .OUTLOOK...Non-VFR conditions possible in showers/thunderstorms Thursday through Saturday morning and again in showers next week Monday and Tuesday. && .MARINE... A frontal boundary will slowly sag south to the lake by tonight, with generally southwest flow through the day today over the lake. Winds will flip around to the northeast as the front moves down the lake late tonight through tomorrow. Strong northeast flow tomorrow afternoon/evening, with 20 kts expected, will likely prompt a small craft advisory during the afternoon/evening hours. Winds will decrease Thursday night into Friday morning, becoming more southerly as a warm front lifts back north across the lake. Another cold front will quickly follow, crossing the lake from west to east Friday night. High pressure will build across the Great Lakes through the rest of the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...LaPlante SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...LaPlante MARINE...Greenawalt
Hazardous weather outlook, Sep 11, 10:20 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1020 AM EDT Wed Sep 11 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-121430- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 1020 AM EDT Wed Sep 11 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected to develop toward the middle of the afternoon and persist into the evening. Storms may produce strong to perhaps damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon.
In the hours before
Special weather statement, Sep 11, 1:58 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
158 PM EDT Wed Sep 11 2019
OHZ021-022-111845-
Summit-Portage-
158 PM EDT Wed Sep 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PORTAGE AND
SOUTHERN SUMMIT COUNTIES...
At 156 PM EDT, a strong thunderstorm was located over Akron, moving
northeast at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Akron, Ravenna, Kent, Barberton, Green, Hudson, Tallmadge,
Mogadore, Norton, Brimfield, Fairlawn, Randolph, Munroe Falls,
Lakemore, Atwater, Silver Lake and Brady Lake.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4096 8158 4110 8165 4128 8133 4102 8114
4099 8125 4099 8142 4094 8142
TIME...MOT...LOC 1756Z 242DEG 22KT 4105 8154
ClarkLocal storm report, Sep 11, 2:39 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
239 PM EDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 2 S AKRON 41.05N 81.52W
09/11/2019 SUMMIT OH TRAINED SPOTTER
PARTS OF A AIR CONDITIONER BLEW OFF A ROOF,
REPORTED AT GRANT ST. AKRON, OH.
&&
THOMPSONSpecial weather statement, Sep 11, 3:14 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
314 PM EDT Wed Sep 11 2019
OHZ013-014-022-023-032-033-112000-
Geauga-Portage-Stark-Mahoning-Trumbull-Ashtabula Inland-
314 PM EDT Wed Sep 11 2019
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT TRUMBULL...
PORTAGE...MAHONING...SOUTHEASTERN GEAUGA...NORTHEASTERN
STARK AND SOUTHERN ASHTABULA COUNTIES...
At 312 PM EDT, a strong thunderstorm was located near North
Bloomfield, or 15 miles north of Warren, moving east at 15 mph.
Additional strong thunderstorms will affect portions of northeast
Ohio.
Winds in excess of 40 mph and penny size hail are possible with
these storms.
Locations impacted include...
Youngstown, Warren, Salem, Ravenna, Columbiana, Boardman, Kent,
Alliance, Hudson, Niles, Tallmadge, Streetsboro, Campbell, Hubbard,
Canfield, Cortland, Newton Falls, Sebring, Mogadore and Lordstown.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4091 8108 4099 8139 4126 8140 4150 8123
4157 8110 4158 8052 4090 8052 4090 8082
4093 8083 4093 8089 4090 8090
TIME...MOT...LOC 1912Z 258DEG 14KT 4146 8080
ClarkThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:58 PM EDT | Special Weather Statement | CLE | Summit | 47 min |
| Sep 11, 3:14 PM EDT | Special Weather Statement | CLE | Geauga, Mahoning, Portage, Trumbull | 46 min |
| Sep 11, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 47 min |
| Sep 11, 3:36 PM EDT | Special Marine Warning | CLE | 54 min | |
| Sep 11, 4:07 PM EDT | Special Marine Warning | CLE | 53 min | |
| Sep 11, 4:17 PM EDT | Special Weather Statement | CLE | Trumbull | 28 min |
| Sep 11, 4:54 PM EDT | Special Marine Warning | CLE | 66 min | |
| Sep 11, 5:03 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga | 27 min |
| Sep 11, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake, Portage, Summit | 24 min |
| Sep 11, 6:13 PM EDT | Special Weather Statement | CLE | Ashtabula | 32 min |
| Sep 11, 6:17 PM EDT | Special Marine Warning | CLE | 58 min | |
| Sep 11, 6:27 PM EDT | Special Weather Statement | CLE | Portage | 33 min |
| Sep 11, 6:38 PM EDT | Special Weather Statement | CLE | Trumbull | 37 min |
| Sep 11, 6:42 PM EDT | Special Weather Statement | CLE | Ashtabula | 33 min |
| Sep 11, 6:55 PM EDT | Special Weather Statement | CLE | Mahoning | 35 min |
| Sep 11, 7:14 PM EDT | Special Weather Statement | CLE | Trumbull | 16 min |
| Sep 11, 7:28 PM EDT | Special Weather Statement | CLE | Mahoning | 32 min |
| Sep 11, 7:49 PM EDT | Special Marine Warning | CLE | 86 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.